3-year old was on amoxicillin and clavulanate after a sore throat. She developed hives & swollen joints after10 days of antibiotics. What could it be?

This is most likely. an allergic reaction to the Augmentin(amox/clavulanate) that he was on. This is not uncommon and often occurs at the end of the treatment, or even once it's finished. You should also think about any other new exposures as possible causes.Viral illnesses can also cause this.You should definitely have his doctor check him and treat if indicated (sometimes antihistamine or steroid is used).

Related Questions

My 11 year old son has a sore throat, swollen tonsils and on the left side of his mouth behind his last molar gums are swollen. Is it okay to give them to him, if so what size and for how long? I have some augmentin 875-125mg tabs. Is it okay to give them

I . I would take your son to his pediatrician tomorrow to determine if he has a throat infection, such as strep. If the pediatrician thinks it is a problem with a tooth then take you son to his pediatric dentist. I would give him some children's Motrin or tylenol (acetaminophen) to lessen the discomfort. The pediatrician or dentist will determine if antibiotics are appropriate and prescribe the proper antibiotic dose to treat the problems. Read more...
Sounds like teething. The symptoms you describe sound like your son's 2nd molars are coming in. I do not know how much your son weighs, so i cannot comment on whether the Augmentin (amoxicillin and clavulanate) is safe or not. Half a teaspoon of salt in a tall glass of warm water is a great rinse for swelling. Rinse frequently and spit, don't swallow. Talk to your physician or dentist about the proper antibiotic and what dose to take. Read more...